Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 40, NWS Des Moines, IA

June 5, 2008Ringgold County, Union County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 5, 2008, 9:15 PM CDT for Ringgold County, Union County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2008, 9:15 PM CDT (02:15 UTC)
Expired
Jun 6, 2008, 3:15 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Ringgold County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 113 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2054 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
4.0
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 060215
FFWDMX
IAC159-175-060815-
/O.NEW.KDMX.FF.W.0040.080606T0215Z-080606T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
915 PM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 315 AM CDT

* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN ONE TO TWO HOURS 
ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4058 9448 4116 9448 4116 9402 4057 9402
TIME...MOT...LOC 0215Z 180DEG 0KT 4090 9422

$$

LEE
6 follow-up statements
000 
WGUS73 KDMX 060316
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 PM CDT THU JUN 5 2008

IAC159-175-060815-
/O.CON.KDMX.FF.W.0040.000000T0000Z-080606T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
1016 PM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR UNION
AND RINGGOLD COUNTIES...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON

ADDITIONAL RAINFALL AMOUNTS OF HALF AN INCH TO AN INCH ARE POSSIBLE 
IN THE WARNED AREA THROUGH 1130 PM CDT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
WESTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT
FRIDAY MORNING FOR EASTERN IOWA.

LAT...LON 4058 9448 4116 9448 4116 9402 4057 9402
TIME...MOT...LOC 0316Z 180DEG 0KT 4090 9422

$$

LEE
000 
WGUS73 KDMX 060423
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1122 PM CDT THU JUN 5 2008

IAC159-175-060815-
/O.CON.KDMX.FF.W.0040.000000T0000Z-080606T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
1122 PM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR UNION
AND RINGGOLD COUNTIES...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON

ADDITIONAL RAINFALL AMOUNTS OF AN INCH TO ONE AND ONE HALF INCHES 
ARE POSSIBLE IN THE WARNED AREA THROUGH 1230 PM CDT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
WESTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT
FRIDAY MORNING FOR EASTERN IOWA.

LAT...LON 4058 9448 4116 9448 4116 9402 4057 9402
TIME...MOT...LOC 0422Z 180DEG 0KT 4090 9422

$$

LEE
000 
WGUS73 KDMX 060513
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1213 AM CDT FRI JUN 6 2008

IAC159-175-060815-
/O.CON.KDMX.FF.W.0040.000000T0000Z-080606T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
1213 AM CDT FRI JUN 6 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR UNION
AND RINGGOLD COUNTIES...

AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON

ADDITIONAL RAINFALL AMOUNTS WILL BE LIGHT THROUGH 130 AM CDT IN THE 
WARNED AREA...HOWEVER ANY ADDITIONAL RAINFALL LATER TONIGHT COULD 
TRIGGER ADDITIONAL FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
WESTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT
FRIDAY MORNING FOR EASTERN IOWA.

LAT...LON 4058 9448 4116 9448 4116 9402 4057 9402
TIME...MOT...LOC 0513Z 180DEG 0KT 4090 9422

$$

LEE
000 
WGUS73 KDMX 060617
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
117 AM CDT FRI JUN 6 2008

IAC159-175-060815-
/O.CON.KDMX.FF.W.0040.000000T0000Z-080606T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
117 AM CDT FRI JUN 6 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR UNION
AND RINGGOLD COUNTIES...

AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON

ALTHOUGH THE RAIN HAS LARGELY ENDED...WATER LEVELS WILL CONTINUE TO 
RISE DUE TO RESIDUAL RUNOFF ACROSS THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
EASTERN IOWA.

LAT...LON 4058 9448 4116 9448 4116 9402 4057 9402
TIME...MOT...LOC 0617Z 180DEG 0KT 4090 9422

$$

LEE
000 
WGUS73 KDMX 060715
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
214 AM CDT FRI JUN 6 2008

IAC159-175-060815-
/O.CON.KDMX.FF.W.0040.000000T0000Z-080606T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
214 AM CDT FRI JUN 6 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR UNION
AND RINGGOLD COUNTIES...

AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON

ALTHOUGH THE RAINFALL HAS ENDED ACROSS THE AREA...RUNOFF FROM THE 
HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING ACROSS THE 
WARNED AREA. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
EASTERN IOWA.

LAT...LON 4058 9448 4116 9448 4116 9402 4057 9402
TIME...MOT...LOC 0714Z 180DEG 0KT 4090 9422

$$

LEE
000 
WGUS73 KDMX 060811
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
311 AM CDT FRI JUN 6 2008

IAC159-175-060821-
/O.EXP.KDMX.FF.W.0040.000000T0000Z-080606T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
311 AM CDT FRI JUN 6 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 AM CDT FOR UNION AND
RINGGOLD COUNTIES...

RAIN HAS ENDED FOR TONIGHT AND THE THREAT OF FLASH FLOODING HAS 
SUBSIDED. HOWEVER RESIDUAL AREAL FLOODING IS STILL OCCURRING ACROSS 
PORTIONS OF THE WARNED AREA. 

LAT...LON 4058 9448 4116 9448 4116 9402 4057 9402
TIME...MOT...LOC 0811Z 180DEG 0KT 4090 9422

$$

LEE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 7:40 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 5, 7:40 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
740 PM CDT THU JUN 5 2008

.UPDATED PUBLIC DISCUSSION...

.DISCUSSION...
HAVE UPDATED ZONES TO REFLECT INCREASING SFC INFLOW WHICH IS AT
TIMES NEAR 45 MPH INTO THE LINE OF STORMS FORMING ACROSS WESTERN IA.
AT THIS TIME...WILL NOT ISSUE AN ADVISORY BUT HIT HARD IN NOWCASTS.
ONGOING SVR WX THREAT CONTINUES. 00Z UPPER AIR AND SFC ANALYSES SHOW
THAT THE MAIN WAVE IS JUST ROUNDING THE BASE OF THE DEEPENING H500
TROUGH. NO CHANGES TO THINKING...LINE OF SEVERE STORMS SHOULD
CONTINUE MOVING NORTHEAST OVERNIGHT AS UPPER LEVEL SYSTEM LIFTS
QUICKLY ACROSS THE STATE OVERNIGHT.

.PREVIOUS DISCUSSION...
DYNAMIC WX STTN UNFOLDING RAPIDLY AS 80 TO 90 KT JET ROTATES OUT
OF THE ROCKIES TROF. LN OF TSRA HAD DVLPD OVR CNTRL NEBRASKA INTO
CNTRL KS. THERE WILL BE TO AREAS OF FOCUS. ONE ALONG AND N OF THE
WRM FRONT WHERE CAP IS WEAKENING...WITH MAIN AREA MOVG INTO WRN IA
TWD SNST. EXPECT ALL MODES OF SVR WX INITIALLY...WITH LINE TAKING
ON MORE OF A BOW CONFIGURATION TWD 06Z AND AFT WITH HIGH WINDS THE
STRONGER THREAT. CELL MVMT LKLY TO BE AT LEAST 50 KTS...HOWEVER
WITH THE SYS BEING MORE OF A QLCS INSTEAD OF DISCRETE
SYS...TRAINING MAY PRODUCE COPIOUS AMTS OF RAFL. ERN IA MAY YET BE
UNDER THE GUN ERY FRI...BUT WX SHOULD BE QUIET BY LATER FRI INTO
SAT MRNG. NEXT ROUND EXPECTED BY LATER SAT AFTN INTO SAT NGT WITH
ANOTHER SVR ROUND QUITE LKLY. PTRN SEEMS LIKE A BROKEN RECORD WITH
NEXT SYS MOVG INTO THE CENTRAL CONUS BY MON. FFA REMAINS FOR TNGT
INT FRI MRNG AND IT LOOKS LKLY THAT RAFL TNGT WILL AGGRIVATE
FLOODING SITUATION.

&&

AVIATION 06/00Z...
SEVERE WEATHER OUTBREAK IS LIKELY FROM MID EVENING THROUGH THE
OVERNIGHT HOURS. CONVECTION SHOULD INITIATE IN WESTERN IOWA THEN
MOVE EAST ACROSS IOWA DURING THE EVENING AND OVERNIGHT.
CURRENTLY...EXPECTATIONS ARE FOR DISCRETE SUPERCELLS TO MOVE ACROSS
THE WESTERN/CENTRAL TAF SITES THROUGH 06Z WITH POTENTIAL FOR WIND
GUSTS TO 50 KTS OR HIGHER...LOW VSBYS...AND VERY HEAVY RAINFALL.
STORMS WILL TRANSITION TO WIND GENERATING STRUCTURES THROUGH 12 TO
13Z EAST...WITH SIMILAR POTENTIAL FOR SVR WINDS...LOW VSBYS...AND
HEAVY RAINFALL. TIMING OF EVENTS IN TAF...EXPECT DRYLINE/FRONT TO
MOVE EAST BY MID MORNING FRIDAY RESULTING IN VFR CIGS...BUT
CONTINUED GUSTY SFC WINDS WITH WINDS TO 40 KTS FRIDAY MORNING./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ADAIR-ADAMS-AUDUBON-
BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-
DECATUR-EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HARDIN-
HUMBOLDT-KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-RINGGOLD-SAC-
STORY-TAYLOR-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR APPANOOSE-BLACK HAWK-BREMER-BUTLER-DAVIS-GRUNDY-
JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POWESHIEK-TAMA-
WAPELLO-WAYNE.

&&

MS JUN 08/REV
Hazardous weather outlook, Jun 5, 5:10 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
510 PM CDT THU JUN 5 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-061415-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
510 PM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING IN
WESTERN IOWA...THEN SPREAD EASTWARD TONIGHT. ALL MODES OF SEVERE
WEATHER ARE POSSIBLE...INCLUDING A FEW LONG TRACK SIGNIFICANT
TORNADOES AND STORMS WHICH MAY ALSO PRODUCE SIGNIFICANT WIND DAMAGE
THROUGH THE NIGHT TIME HOURS. ADDITIONAL HEAVY RAIN WILL PRODUCE
SERIOUS FLASH FLOODING OVER RAIN SATURATED AREAS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH FRIDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE ONGOING EARLY FRIDAY MORNING WITH ADDITIONAL
HEAVY RAIN POSSIBLE BEFORE ENDING BY MIDDAY. WIDESPREAD
THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND NIGHT WITH
ISOLATED SEVERE STORMS AND HEAVY RAIN AGAIN POSSIBLE.  SHOWERS
AND THUNDERSTORM CHANCES CONTINUE EVERY DAY SUNDAY THROUGH
TUESDAY...AND WIDESPREAD RIVER FLOODING WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING THROUGH THE NIGHT
TIME HOURS...AND POSSIBLY AGAIN SATURDAY AFTERNOON AND NIGHT.

REV

In the hours before

Local storm report, Jun 5, 8:19 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
819 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TORNADO          1 E CUMBERLAND          41.27N 94.85W
06/05/2008                   CASS               IA   LAW ENFORCEMENT

            RELAYED PUBLIC REPORT.

&&

STEACHOU
Local storm report, Jun 5, 8:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND DMG     2 WSW ANITA             41.43N 94.80W
06/05/2008                   CASS               IA   TRAINED SPOTTER

            8-9 INCH TREE DOWN.

&&

STEACHOU
Local storm report, Jun 5, 9:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
905 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     NON-TSTM WND DMG FONDA                   42.58N 94.85W
06/05/2008                   POCAHONTAS         IA   LAW ENFORCEMENT

            WIND BLOWN OUT

0858 PM     NON-TSTM WND DMG FONDA                   42.58N 94.85W
06/05/2008                   POCAHONTAS         IA   TRAINED SPOTTER

            MINOR DAMAGE TO BARN.

&&

STEACHOU

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:40 PM CDTFlash Flood WarningDMXAdams, Cass6 hr
Jun 5, 8:00 PM CDTTornado WarningDMXAdair, Adams, Cass34 min
Jun 5, 8:25 PM CDTTornado WarningDMXAdair, Audubon, Cass, Guthrie36 min
Jun 5, 8:27 PM CDTTornado WarningDMXTaylor48 min
Jun 5, 8:30 PM CDTFlash Flood WarningDMXAdair, Adams, Taylor6 hr
Jun 5, 9:05 PM CDTTornado WarningDMXAdams, Ringgold, Union40 min
Jun 5, 9:09 PM CDTSevere Thunderstorm WarningDMXRinggold, Union51 min
Jun 5, 9:17 PM CDTHigh Wind WarningDMXCalhoun, Emmet, Palo Alto, Pocahontas, Sac4 hr
Jun 5, 9:37 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union38 min
Jun 5, 10:01 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union44 min
Jun 5, 10:12 PM CDTTornado WarningDMXDallas, Polk21 min
Jun 5, 10:13 PM CDTRiver Flood WarningDMXAppanoose, Wayne19 hr
Jun 5, 11:00 PM CDTFlash Flood WarningDMXAdair, Clarke, Madison, Warren5 hr
Jun 5, 11:14 PM CDTFlash Flood WarningDMXBoone, Dallas, Polk, Story6 hr
Jun 5, 11:22 PM CDTTornado WarningDMXDecatur, Ringgold23 min
Jun 5, 11:30 PM CDTFlash Flood WarningDMXDecatur4 hr
Jun 5, 11:42 PM CDTTornado WarningDMXClarke33 min
Jun 5, 11:44 PM CDTSevere Thunderstorm WarningDMXDecatur31 min
Jun 5, 11:55 PM CDTRiver Flood WarningDMXPolk9 hr
Jun 5, 11:57 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne48 min
Jun 6, 12:02 AM CDTTornado WarningDMXMarion, Warren43 min
Jun 6, 12:20 AM CDTSevere Thunderstorm WarningDMXMarion, Warren40 min
Jun 6, 12:32 AM CDTTornado WarningDMXJasper28 min
Jun 6, 12:46 AM CDTRiver Flood WarningDMXPolk28 hr
Jun 6, 12:47 AM CDTSevere Thunderstorm WarningDMXMarshall43 min
Jun 6, 12:50 AM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek40 min
Jun 6, 12:55 AM CDTFlash Flood WarningDMXWarren3 hr
Jun 6, 12:59 AM CDTTornado WarningDMXJasper, Marshall, Poweshiek, Tama46 min
Jun 6, 1:08 AM CDTSevere Thunderstorm WarningDMXButler, Grundy, Tama52 min
Jun 6, 1:21 AM CDTRiver Flood WarningDMXTaylor5 hr
Jun 6, 1:21 AM CDTTornado WarningDMXPoweshiek, Tama24 min
Jun 6, 1:26 AM CDTTornado WarningDMXBlack Hawk, Tama34 min
Jun 6, 1:36 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer39 min
Jun 6, 3:50 AM CDTWind AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more12 hr
Jun 6, 3:56 AM CDTAreal Flood WarningDMXMadison20 hr
Jun 6, 4:13 AM CDTAreal Flood WarningDMXWarren15 hr
Jun 6, 5:03 AM CDTAreal Flood WarningDMXPolk6 hr
Jun 6, 5:08 AM CDTAreal Flood WarningDMXStory6 hr
Jun 6, 11:08 AM CDTAreal Flood WarningDMXPolk6 hr
Jun 6, 11:13 AM CDTAreal Flood WarningDMXStory24 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.